Alert archive / Florida / Lake Wind Advisories in 2009

Lake Wind Advisory 21, NWS Jacksonville, FL

April 16, 2009Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this lake wind advisory at Apr 16, 2009, 3:15 AM EDT for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Apr 16, 2009, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2009, 3:15 AM EDT (07:15 UTC)
In effect from
Apr 16, 2009, 12:00 PM EDT
Expired
Apr 16, 2009, 8:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 160715
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EDT THU APR 16 2009

FLZ024-025-033-038-GAZ154-166-170000-
/O.NEW.KJAX.LW.Y.0021.090416T1600Z-090417T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
315 AM EDT THU APR 16 2009

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

NORTHEAST WINDS WILL INCREASE TO 20 MPH WITH GUSTS TO 30 MPH THIS
AFTERNOON ALONG THE ATLANTIC COASTAL COUNTIES OF SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA. THE WINDY CONDITIONS SHOULD DIMINISH AROUND
SUNSET BUT WILL LIKELY REMAIN BREEZY OVERNIGHT AT THE IMMEDIATE
BEACH LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 9:20 PM EDT, 5 hours 55 minutes earlier.

Area forecast discussion, Apr 15, 9:20 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT WED APR 15 2009

.UPDATE...A COOL DRY NIGHT IS ON TAP WITH SLIGHTLY BELOW NORMAL
TEMPS. SURFACE HIGH PRES OVER LAKE SUPERIOR EXTENDS SWD TO THE
GULF OF MEXICO. A BACKDOOR COLD FRONT TO OUR NORTH WILL SLIDE
SOUTH AND OFF THE COAST TONIGHT BRINGING NLY FLOW TO THE ENTIRE
FCST AREA BY DAWN. BY TOMORROW AFTN WINDS WILL BECOME NELY WITH
INCREASING LOW CLOUDS AND KEEPING TEMPS ON COOL SIDE. FORECAST
IS ON TRACK AND NO UPDATE PLANNED.

&&

.AVIATION...PREVAILING VFR EXPECTED. MVFR CIGS POSSIBLE THURS AFTN
AS STRATO-CU MOVES ONSHORE. WILL NOT INCLUDE IN TAFS ATTM.

&&

.MARINE...QUIESCENT CONDS REPORTED FOR NOW. DEVELOPING NE WINDS ON
THURS WILL BRING SCA CONDS AROUND NOON TO OFFSHORE LEGS THEN MID
AFTN FOR NEAR SHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  47  74  49  75 /   0   0   0   0
SSI  54  70  56  68 /   0   0   0   0
JAX  50  74  53  73 /   0   0  10  10
SGJ  55  72  59  72 /   0   0  10  10
GNV  50  79  53  77 /   0   0   0  10
OCF  50  80  53  77 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR ALACHUA-COLUMBIA-
     GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 11 PM EDT FRIDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 PM EDT FRIDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/CARROLL/KEEGAN
Hazardous weather outlook, Apr 15, 3:47 AM EDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 AM EDT WED APR 15 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
347 AM EDT WED APR 15 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WARNINGS REMAIN IN EFFECT FOR VARIOUS RIVERS ACROSS
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...

THE RECENT HEAVY RAINFALL MAY AGGRAVATE THE FLOODING SITUATION
ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH
FLORIDA. RESIDENTS ACROSS THE AREA ARE URGED TO MONITOR THE LATEST
FORECASTS AND RIVER FLOOD PRODUCTS.

SIGNIFICANT RISES WILL CONTINUE ON THE SANTA FE RIVER AT BOTH THREE
RIVERS ESTATES AND HILDRETH. PLEASE REFER TO THE LATEST RIVER FLOOD
PRODUCTS FOR COMPLETE DETAILS.

DRIER AIR OVER THE REGION WILL ENHANCE THE FIRE DANGER ACROSS
NORTHEAST FLORIDA AND RED FLAG WARNINGS ARE IN EFFECT THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN INCREASING ONSHORE FLOW AND NORTHEAST SWELLS WILL LIKELY ELEVATE
THE RISK OF RIP CURRENTS FROM THURSDAY INTO THE WEEKEND.

DRIER AIR WILL LINGER OVER THE REGION ON THURSDAY AND ENHANCE THE
FIRE DANGER ACROSS INLAND NORTHEAST FLORIDA THURSDAY AFTERNOON.

THE NEXT COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE
AREA LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Lake Wind Advisories in Florida, 2009Lake Wind Advisories in Georgia, 2009Every lake wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.